Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 56, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 12, 2017, 6:26 AM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 6:26 AM CDT (11:26 UTC)
- Expired
- May 13, 2017, 8:44 PM CDT
- In force
- 38 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Caney River near Collinsville (CVLO2).
- Action stage
- 26 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07175550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
483 WGUS44 KTSA 121126 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 626 AM CDT Fri May 12 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC131-143-121926- /O.NEW.KTSA.FL.W.0056.170512T1126Z-170513T0600Z/ /CVLO2.1.ER.170512T1100Z.170512T1200Z.170513T0000Z.NO/ 626 AM CDT Fri May 12 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Caney River near Collinsville * until late tonight, or until the warning is cancelled. * At 5:30 AM Friday, the stage was 25.95 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...The Caney River near Collinsville is expected to rise above flood stage this morning and rise to near 26.1 feet. The river is expected to fall below flood stage this evening. * Impact...At 26.0 feet, minor lowland flooding occurs. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
7 follow-up statements
667 WGUS44 KTSA 121324 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 824 AM CDT Fri May 12 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC113-143-122124- /O.NEW.KTSA.FL.W.0057.170512T1614Z-170514T0356Z/ /SPEO2.2.ER.170512T1614Z.170513T0600Z.170513T2156Z.NO/ 824 AM CDT Fri May 12 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Bird Creek near Sperry * until Saturday evening, or until the warning is cancelled. * At 8:00 AM Friday, the stage was 18.97 feet. * Flood stage is 21.0 feet. * Moderate flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage late this morning and continue to rise to near 24.9 feet late tonight. The river is expected to fall below flood stage Saturday afternoon. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC131-143-122124- /O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T0336Z/ /CVLO2.2.ER.170512T1034Z.170512T1800Z.170513T2136Z.NO/ 824 AM CDT Fri May 12 2017 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Caney River near Collinsville * until Saturday evening, or until the warning is cancelled. * At 7:30 AM Friday, the stage was 27.46 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Caney River near Collinsville will continue rising to near 30.2 feet this afternoon. The river will fall below flood stage Saturday afternoon. * Impact...At 31.0 feet, widespread moderate flooding occurs. Rural roads near the Caney River become impassable. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
186 WGUS84 KTSA 121923 FLSTSA Flood Statement National Weather Service Tulsa OK 223 PM CDT Fri May 12 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Caney River near Collinsville affecting Rogers and Tulsa Counties. Neosho River near Commerce affecting Ottawa County. Arkansas River near Muskogee affecting Muskogee County. OKC113-143-130323- /O.EXT.KTSA.FL.W.0057.000000T0000Z-170513T1830Z/ /SPEO2.2.ER.170512T1445Z.170513T0000Z.170513T1230Z.NO/ 223 PM CDT Fri May 12 2017 The Flood Warning continues for The Bird Creek near Sperry. * until Saturday afternoon, or until the warning is cancelled. * At 2:00 PM Friday, the stage was 23.79 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...Bird Creek near Sperry will continue rising to near 24.9 feet this evening. The river is expected to fall below flood stage Saturday morning. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. Area roads may be flooded. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC131-143-130323- /O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T0430Z/ /CVLO2.2.ER.170512T1034Z.170512T1830Z.170513T2230Z.NO/ 223 PM CDT Fri May 12 2017 ...Flood Warning extended until Saturday evening... The Flood Warning continues for The Caney River near Collinsville. * until Saturday evening, or until the warning is cancelled. * At 1:30 PM Friday, the stage was 29.66 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring but the river is cresting. * Forecast...The Caney River near Collinsville will begin to falling this afternoon and will continue falling to below flood stage by Saturday afternoon. * Impact...At 29.0 feet, moderate agricultural flooding occurs. Rural roads near the main channel may become impassable. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$ OKC115-130323- /O.EXT.KTSA.FL.W.0054.000000T0000Z-170515T2010Z/ /COMO2.2.ER.170512T0536Z.170514T0000Z.170515T1410Z.NO/ 223 PM CDT Fri May 12 2017 ...Flood Warning extended until Monday afternoon... The Flood Warning continues for The Neosho River near Commerce. * until Monday afternoon, or until the warning is cancelled. * At 1:30 PM Friday, the stage was 18.04 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 20.1 feet Saturday evening. The river is expected to fall below flood stage late Monday morning. * Impact...At 20.0 feet, moderate agricultural flooding occurs. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be closed. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC101-130323- /O.EXT.KTSA.FL.W.0023.000000T0000Z-170517T1200Z/ /MKGO2.1.ER.170428T1009Z.170514T1800Z.170517T0600Z.NO/ 223 PM CDT Fri May 12 2017 The Flood Warning continues for The Arkansas River near Muskogee. * until Wednesday morning, or until the warning is cancelled. * At 2:00 PM Friday, the stage was 27.94 feet. * Flood stage is 28.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River near Muskogee is expected to remain near flood stage and then may rise to near 30.2 feet by early Sunday afternoon. The river is expected to fall back to near flood stage Tuesday. This forecast will likely be adjusted as upstream releases change. Conintue to monitor updated forecasts. * Impact...At 30.0 feet, a boating marina north of OG&E power plant is flooded. Some agricultural lands are flooded. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ OKC105-121953- /O.CAN.KTSA.FL.W.0055.000000T0000Z-170513T0600Z/ /LEPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 223 PM CDT Fri May 12 2017 The Flood Warning is cancelled for The Verdigris River near Lenapah. * At 2:00 PM Friday, the stage was 28.50 feet. * Flood stage is 30.0 feet. * Forecast...The Verdigris River near Lenapah will crest below flood stage near 28.7 feet this evening. Therefore, this warning is cancelled. && LAT...LON 3700 9550 3671 9548 3671 9564 3700 9568 $$
961 WGUS84 KTSA 130220 FLSTSA Flood Statement National Weather Service Tulsa OK 920 PM CDT Fri May 12 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Caney River near Collinsville affecting Rogers and Tulsa Counties. Arkansas River near Muskogee affecting Muskogee County. OKC113-143-131020- /O.EXT.KTSA.FL.W.0057.000000T0000Z-170513T1851Z/ /SPEO2.2.ER.170512T1445Z.170512T2230Z.170513T1251Z.NO/ 920 PM CDT Fri May 12 2017 ...Flood Warning extended until Saturday afternoon... The Flood Warning continues for The Bird Creek near Sperry. * until Saturday afternoon, or until the warning is cancelled. * At 9:00 PM Friday, the stage was 24.30 feet. * Flood stage is 21.0 feet. * Moderate flooding is occurring but the river is falling. * Forecast...The Bird Creek near Sperry will continue falling to below flood stage by Saturday morning. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC131-143-131020- /O.EXT.KTSA.FL.W.0056.000000T0000Z-170515T1330Z/ /CVLO2.2.ER.170512T1034Z.170512T2230Z.170515T0730Z.NO/ 920 PM CDT Fri May 12 2017 ...Flood Warning extended until Monday morning... The Flood Warning continues for The Caney River near Collinsville. * until Monday morning, or until the warning is cancelled. * At 8:30 PM Friday, the stage was 29.73 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring but the river is falling. * Forecast...The Caney River near Collinsville will continue falling to below flood stage by Monday before dawn . * Impact...At 29.0 feet, moderate agricultural flooding occurs. Rural roads near the main channel may become impassable. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$ OKC101-131020- /O.EXT.KTSA.FL.W.0023.000000T0000Z-000000T0000Z/ /MKGO2.1.ER.170428T1009Z.170514T1800Z.000000T0000Z.NO/ 920 PM CDT Fri May 12 2017 ...Flood Warning extended until further notice... The Flood Warning continues for The Arkansas River near Muskogee. * until further notice, or until the warning is cancelled. * At 9:00 PM Friday, the stage was 27.17 feet. * Flood stage is 28.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River near Muskogee is expected to remain near flood stage and then may rise to near 30.6 feet by early Sunday afternoon. The river is expected to fall back to near flood stage Tuesday. This forecast will likely be adjusted as upstream releases change. Continue to monitor updated forecasts. * Impact...At 31.0 feet, a boating marina north of the OG&E power plant is flooded. Areas on the grounds of the OG&E power plant may be threatened. Some agricultural lands are flooded. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ Lacy
817 WGUS84 KTSA 130711 FLSTSA Flood Statement National Weather Service Tulsa OK 211 AM CDT Sat May 13 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC131-143-131511- /O.EXT.KTSA.FL.W.0056.000000T0000Z-170515T1648Z/ /CVLO2.2.ER.170512T1034Z.170512T2230Z.170515T1048Z.NO/ 211 AM CDT Sat May 13 2017 ...Flood Warning extended until Monday morning... The Flood Warning continues for The Caney River near Collinsville. * until Monday morning, or until the warning is cancelled. * At 1:30 AM Saturday, the stage was 29.21 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring but the river is falling. * Forecast...The Caney River near Collinsville will continue falling to below flood stage by early Monday morning. * Impact...At 29.0 feet, moderate agricultural flooding occurs. Rural roads near the main channel may become impassable. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
012 WGUS84 KTSA 131404 FLSTSA Flood Statement National Weather Service Tulsa OK 904 AM CDT Sat May 13 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC131-143-132204- /O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T1047Z/ /CVLO2.2.ER.170512T1034Z.170512T2230Z.170514T0447Z.NO/ 904 AM CDT Sat May 13 2017 The Flood Warning continues for The Caney River near Collinsville. * until late tonight, or until the warning is cancelled. * At 8:30 AM Saturday, the stage was 28.26 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Caney River near Collinsville will continue falling to below flood stage by tonight. * Impact...At 28.0 feet, minor agricultural flooding occurs. County roads north of Collinsville become impassable. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
731 WGUS84 KTSA 131914 FLSTSA Flood Statement National Weather Service Tulsa OK 214 PM CDT Sat May 13 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC131-143-140314- /O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T0723Z/ /CVLO2.2.ER.170512T1034Z.170512T2230Z.170514T0123Z.NO/ 214 PM CDT Sat May 13 2017 The Flood Warning continues for The Caney River near Collinsville. * until late tonight, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 27.25 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Caney River near Collinsville will continue falling to below flood stage by this evening. * Impact...At 27.0 feet, minor agricultural flooding occurs. County roads north of Collinsville may be covered with water. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
575 WGUS84 KTSA 140144 FLSTSA Flood Statement National Weather Service Tulsa OK 844 PM CDT Sat May 13 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC131-143-140214- /O.CAN.KTSA.FL.W.0056.000000T0000Z-170514T0723Z/ /CVLO2.2.ER.170512T1034Z.170512T2230Z.170513T2243Z.NO/ 844 PM CDT Sat May 13 2017 The Flood Warning is cancelled for The Caney River near Collinsville. * At 7:30 PM Saturday, the stage was 25.38 feet. * Flood stage is 26.0 feet. * The river fell below flood stage late this afternoon. * Forecast...The Caney River near Collinsville will continue falling and remain below flood stage. * Impact...At 26.0 feet, minor lowland flooding occurs. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 12, 3:45 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 12, 3:45 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 345 AM CDT Fri May 12 2017 .DISCUSSION... Main line of showers and thunderstorms continue to move off to the east into southern Missouri and Arkansas as wrap-around showers and isolated t-storms rotate into north-central Oklahoma overnight. Currently, drizzle and light rain showers between the two main areas of convection but wrap-around activity may pick up a bit as it nears northeast OK due to a few hundred joules of elevated instability. This activity will also move eastward through the morning hours with precipitation decreasing across the CWA by early afternoon. Cloudy conditions will hang around a bit longer and we likely won't clear out until late this afternoon and evening. We can then look forward to another beautiful spring weekend with temperatures in the upper 70s to low 80s. With dry conditions expected through about midweek, any outdoor chores should be tackled this weekend or early in the upcoming workweek. Precipitation moves back in Tuesday night/Wednesday morning as slight wave moves through the flow. Severe threat looks low with this midweek system, but a deepening trough over the Great Basin will bring another chance for storms beginning around Thursday/Friday. Associated cold front will stall for a time and provide a focus for several rounds of showers and thunderstorms heading into the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 53 78 56 / 30 0 0 0 FSM 73 54 79 56 / 60 0 0 0 MLC 73 54 79 56 / 30 0 0 0 BVO 74 50 78 53 / 20 0 0 0 FYV 69 49 74 53 / 60 0 0 0 BYV 69 50 75 53 / 60 0 0 0 MKO 72 52 78 55 / 50 0 0 0 MIO 73 51 77 54 / 40 0 0 0 F10 73 54 78 56 / 30 0 0 0 HHW 73 56 80 56 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....11
Hazardous weather outlook, May 12, 4:54 AM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 AM CDT Fri May 12 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 AM CDT Fri May 12 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and a few thunderstorms continue to wraparound the upper low across eastern Oklahoma early this morning. This activity will persist through the morning and gradually taper off this afternoon as the upper system moves southeast of the region. While some locally moderate to heavy rain will be possible... severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY through MONDAY...No Hazards. TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Quiet...drier and warmer weather is setting up for the weekend and into early next week. Thunderstorm chances return by Tuesday night into Thursday as a couple of upper systems affect the region. Some severe weather appears possible...and we'll continue to refine the forecast over the next several days. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 44 min |
| May 11, 7:11 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| May 11, 7:14 PM CDT | Special Weather Statement | TSA | McIntosh | 31 min |
| May 11, 7:27 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| May 11, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 30 min |
| May 11, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 42 min |
| May 11, 7:41 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| May 11, 8:02 PM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| May 11, 8:04 PM CDT | River Flood Warning | TSA | Nowata | 36 hr |
| May 11, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 43 min |
| May 12, 8:24 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 39 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.